MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE INC. NUVASIVE VUEPOINT OCT SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8980014P3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as no device malfunction has been alleged.No radiographic images were provided so the complaint was not confirmed.No patient bone quality report provided.No root cause can be confirmed at this time.Labeling review: ".Care should be used in the handling and storage of the implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.All non-sterile parts should be cleaned and sterilized before use.Devices should be inspected for damage prior to implantation.6.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Use of cross sectional imaging (i.E., ct and/or mri) for posterior cervical screw placement is recommended due to the unique risks in the cervical spine.The use of planar radiographs alone may not provide the necessary imaging to mitigate the risk of improper screw placement.In addition, use of intraoperative imaging should be considered to guide and/or verify device placement, as necessary.".
 
Event or Problem Description
On (b)(6) 2019 a patient underwent a spinal procedure at c4/6 levels as per reporter, the lateral mass was broken at right c6 while the physician was conducting the final tightening.The physician used lamina screw instead of poly axial screw.

Brand Name
NUVASIVE VUEPOINT OCT SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key10139070
Report Number2031966-2020-00124
Device Sequence Number19673322
Product Code KWP
UDI-Device Identifier00887517826343
UDI-Public887517826343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number8980014P3
Device Lot NumberSL0004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR